Doctor insights on:
Mirtazapine Withdrawal Side Effects
Mirtazepine (remeron) is a noradrenergic/specific serotonergic antidepressant [nassa]. It is used for major depressive d/o, various anxiety disorders, chronic pain, and others. In some, it can help ssri-induced sexual dysfunction & "poop out." it can be sedating and also increase appetite -- good for some ...Read more
Professional eval: An acute "od" would have to be deliberate, and it would require emergency room care. Otherwise, "overdose" is a relative thing. Whomever is prescribing the remeron (mirtazapine) needs to discuss your experience with the medication, including benefits and possible problems. Meds of this type always need close clinical monitoring, especially in the early stages &when doses, or circumstances, change. ...Read more
Most Common: In my clinical experience, the most commonly reportrd are a 10 to 15 poind weight gaiin, sedation and next day somnolence. Interesting enough, the higher the dose of the medication, the less sedation one experiences. Hence, is someone is taking 30mg and is reporting they are too groggy to get up in the morning, increasing to 45mg may easily correct the problem; whereas, lowering the dose to 15mg w. ...Read more
More sleep & weight: While numerous side-effects are possible with mirtazepine (remeron), as with all other antidepressants, by far the most common issues are sedation/sleepiness, and weight gain. These are so common that prescribers generally count on them -- as in using this medication when insomnia and lack of appetite accompany depression. ...Read moreSee 2 more doctor answers
Sedation and weight: Remeron (mirtazapine) is an antidepressant which at low doses cause sedation and weight gain for some individuals. Sometimes doctors prescribe this medication for the side effect, such as in cases where the patient has trouble sleep or has lost weight because they were seriously depressed. ...Read moreSee 1 more doctor answer
Not usually: The most common side effects are sedation and wt gain. Often people with depression have trouble sleeping so the sedation may be a good thing. Wt gain is a bigger problem. Careful attention to diet may help or you may need to talk to your psychiatrist about another antidepressant. ...Read more
Which side effects: The most common side effects of Remeron (mirtazapine) aka mirtazepine are sedation and wt gain. One option is to switch antidepressants, there are many other options. If it has been very beneficial when others have not taking it a couple of hours before going to bed may reduce morning drowsiness. A healthy diet with limited caloric intake may limit wt gain. ...Read more
Depends.: It depends on which side-effects you are most uncomfortable about. The most common ones are dry mouth, constipation, drowsiness, increased appetite, memory problems and in older people, confusion. With the dry mouth, sips of water, ice chips, if at home, chewing sugarless gum, sugarless hard lemon candies help. If to distressing, you may have to ask your doctor to prescribe a substitute. ...Read more
Sedation & weight: Mirtapazine at lower doses commonly causes sedation (sleepiness) and increased appetite (weight gain). In some patients this lessens once the dose is increased to the 30-45 mg range. At times this medication is specifically prescribed for those persons suffering from depression marked by trouble sleeping & loss of appetite. Hope this helps ...Read moreSee 1 more doctor answer
Yes: Yes, the side effects (sedation, etc) of Remeron (mirtazapine) do go away once you stop the medicine and gone to another drug. But the elimination half-life of Remeron (mirtazapine) is 20-40 hours -- quite long. So depending on your personal metabolism, it could take a week or so before your body has processed it all. ...Read more
I am on 45mg remeron (mirtazapine) for G A D.Could I reduce it to 30mg without side effects. Thanks?
Remeron (mirtazapine) dose change: Your Remeron (mirtazapine) dose may be lowered; but you should not change the dose unless supervised by your doctor. You should have follow-up visits with your doctor to monitor your symptoms. In general, the longer you have been on this medication, the more slowly the tapering of your dose. Also, talk with your doctor first to make sure lowering the dose is right for you at this particular time. ...Read more
What are the side effects of mirtazapine and how long do they start to work after starting to take them, please?
Side effect omirtaza: All psych med has side effect, we take them because we need them. Since every thing under the son even the son it self may cause allergy, it may cause allergy, it may cause sedation that is why it can help with sleep and it may cause weight gain, and this depends on what u eat, how much u eat and how much u excersize. ...Read more
Which med is best?: Remeron (mirtazapine) & lexapro (escitalopram, an SSRI) are two meds that may be prescribed to treat anxiety. Neither medication is better than the other in all people, nor does one have fewer side effects *in all people*, all of the time. The best med for you, will be the one that has the best risk/benefit and side effect profile in *your* case. To understand ur profile w/ ea. Med talk 2 ur doc! ...Read moreSee 1 more doctor answer
What is the best schedule for tapering off remeron (mirtazapine) after using 15 mgs for 8 months for sleep? Any side effects?
Not science: You are on a low dose but you're correct in not stopping it abruptly. If the tablet can be cut in half, take 1/2 tablet nightly for a week, and then every other night for a week and then every third night for a week, etc until you're down to one for the last week as this medication has a long half life and changes are best made weekly. Apart from this advice you could consult a psychiatrist ...Read moreSee 1 more doctor answer